MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1385108D4
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reeu1417 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported after placing picc and removing the 3cg stylet wire, clinician saw the wire was kinked near the distal end.Clinician claimed there was resistance threading the picc and had to move the picc back and forth to eventually get the catheter in the optimal place.Additional information received: it was reported the guidewire broke in two while trying to insert into patient.
 
Event or Problem Description
It was reported after placing picc and removing the 3cg stylet wire, clincian saw the wire was kinked near the distal end.Clinician claimed there was resistance threading the picc and had to move the picc back and forth to eventually get the catheter in the optimal place.Additional information received: it was reported the guidewire broke in two while trying to insert into patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 3cg stylet within a t-lock was returned for evaluation.An initial visual observation showed use residue on the returned sample.The stylet was observed to be broken and was returned in two pieces.The stylet was also observed to be bent slightly near its distal tip.A microscopic observation revealed plastic deformation in the polyimide tubing at the location of the break.The break site of the core wire of the stylet was slightly curved and was observed to taper, suggesting the break was caused by excessive tensile (pulling) force.While the exact cause of the break in the returned stylet is unknown, possible causes include excessive manipulation of the stylet prior to or during placement and advancement/retraction of stylet against resistance.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC PROVENA 5F TL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10876411
Report Number3006260740-2020-20596
Device Sequence Number11452658
Product Code LJS
UDI-Device Identifier00801741155079
UDI-Public(01)00801741155079
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1385108D4
Device Catalogue NumberS1385108D4
Device Lot NumberREEU1417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;